MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850510
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that a nurse was giving a patient a vaccination using the magellan 25 gauge 1 inch needle and after completing the vaccination, the nurse pushed the safety device up and it malfunction and did not lock and the needle came through the plastic safety device.The item was originally reported as 5551850510 lot 223e107 but was updated to 8881850510 lot 23e107 after confirmation.
 
Additional Manufacturer Narrative
The following sections were updated or answered: d1 brand name; d3 manufacturer name and address; d4 unique identifier (udi) #; d4 expiration date #; g4 pma/510(k)number; h6 evaluation codes.Investigation summary: the device history record was reviewed and indicated that the product was released accomplishing all quality standards.A photo was provided however we were unable to visualize the reported issue in the photo.The physical device was not returned for evaluation; therefore, the affected device could not be evaluated to confirm the reported failure.As such, a root cause could not be determined.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18887592
Report Number1017768-2024-00013
Device Sequence Number7605532
Product Code FMI
UDI-Device Identifier10884521000568
UDI-Public(01)10884521000568(17)280229(10)23E107
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881850510
Device Catalogue Number8881850510
Device Lot Number23E107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown